• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: CYBERONICS, INC. PULSE GEN MODEL 104 GENERATOR

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

CYBERONICS, INC. PULSE GEN MODEL 104 GENERATOR Back to Search Results
Model Number 104
Event Date 10/17/2012
Event Type  Injury  
Event Description

On (b)(6) 2012, it was reported that the patient recently underwent a battery replacement on (b)(6) 2012 and the device was turned on in the operating room. Since the replacement surgery the patient was admitted to the hospital on (b)(6) 2012 due to nausea and vomiting. On (b)(6) 2012, the patient had started coughing and the mother stopped the stimulation with the magnet and took the patient to see his physician who decreased his settings and the coughing stopped. The son then started having dizziness and a blood test at that time revealed that the patient's ammonia level was high. One of the patient's seizure medications was tapered down at that point. During that time, the patient stopped eating and had decreased appetite. On (b)(6) 2012, the patient started having nausea and vomiting. The patient's mother was unsure if it occurred during stimulation or not. On (b)(6) 2012, the patient was taken to the emergency room due to the vomiting not stopping. Blood tests in the emergency room revealed that the patient's ammonia level was okay but the potassium level was low. During this time, the patient's dizziness had persisted according to the mother. The patient was sent home that same day and was still nauseated. The reporter stated that the physician believed that the patient had a distended bladder. On (b)(6) 2012, the patient was taken to the emergency room again and was given medications to help with the nausea and vomiting and was sent home. On (b)(6) 2012, the patient began experiencing severe dizziness and vomiting. The patient was taken to the hospital on (b)(6) 2012 and was admitted to the hospital. On (b)(6) 2012, the device was temporarily disabled until monday, (b)(6) 2012 to see if there is any improvement in the patient's condition. The reporter stated that the patient was still in the hospital on (b)(6) 2012 and the physicians have diagnosed the patient with a bladder disorder and don't seem to think there is an actual problem. The reporter also mentioned that the physicians have also explained that the patient has slow bowel movements which may be contributing to nausea, vomiting, and the eating disorder the patient was experiencing. It was later reported on (b)(6) 2012, the physicians haven't been able to identify the recent cause of the vomiting and other issues since the recent tests were "negative", so the patient may be readmitted to the hospital soon. The patient's settings have been decreased to half of what they were on date of implant, but it was still unclear if the issues had been resolved with this change. The patient had his device programmed off, and is still experiencing the events. On (b)(6) 2012 a physician at the hospital reported that he did not have enough information to know if the patient's events were related to vns as he is not too familiar with the patient. The patient's neurologist wondered if there could be anything leaking from the vns generator that could cause the nausea and vomiting resulting in weight loss the patient has been experiencing. The neurologist stated that she doubts that the device is leaking but that she doesn't know what is causing the patient's issues. The neurologist stated that the patient's nausea, vomiting, and dizziness are not associated with stimulation. She stated that they disabled the vns but the symptoms persisted. No causal or contributory programming or medication changes preceded the onset of the events. The patient does not have a medical history of nausea and vomiting prior to vns but does have a history of decreased appetite prior to vns.

 
Event Description

The patient's mother reported that the patient had a 51 day hospitalization for nausea and vomiting in (b)(6) 2012 that was ultimately found to be due to a reaction from two seizure medications.

 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NamePULSE GEN MODEL 104
Type of DeviceGENERATOR
Manufacturer (Section D)
CYBERONICS, INC.
100 cyberonics blvd
houston TX 77058 770
Manufacturer (Section G)
CYBERONICS, INC.
100 cyberonics blvd
suite 600
houston TX 77058
Manufacturer Contact
njemile crawley
100 cyberonics blvd
suite 600
houston , TX 77058
2812287200
MDR Report Key2917858
Report Number1644487-2013-00166
Device Sequence Number1
Product CodeLYJ
Report Source Manufacturer
Source Type Consumer,Health Professional,Company Representative
Reporter Occupation
Type of Report Initial,Followup
Report Date 12/21/2012
1 Device Was Involved in the Event
1 Patient Was Involved in the Event
Date FDA Received01/16/2013
Is This An Adverse Event Report? Yes
Is This A Product Problem Report? No
Device Operator LAY USER/PATIENT
Device EXPIRATION Date04/30/2014
Device MODEL Number104
Device LOT Number202138
Was Device Available For Evaluation? No
Is The Reporter A Health Professional? No
Event Location Other
Date Manufacturer Received12/20/2013
Was Device Evaluated By Manufacturer? Device Not Returned To Manufacturer
Date Device Manufactured05/22/2012
Is The Device Single Use? Yes
Is this a Reprocessed and Reused Single-Use Device? No
Type of Device Usage Initial

Patient TREATMENT DATA
Date Received: 01/16/2013 Patient Sequence Number: 1
-
-